Pennsylvania, 2004Flood in Pennsylvania, November 28 to 29, 2004
November 28 to 29, 2004 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 28, 2:50 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 28, 2:50 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EST SUN NOV 28 2004
.AVIATION...
SKIES VFR IN THE EAST (ALMOST CLEAR) AND CENTRAL WHERE THE DRY AIR
AND WELL-MIXED ATMOSPHERE ARE KEEPING CIGS HIGH. WILL ONLY MENTION
MVFR AND PERHAPS HIGHER-IFR CIGS IN THE FAR WESTERN TAFS (JST/BFD)
AND VFR WITH TEMPO MVFR FOR AOO/UNV FOR THE NEXT FEW HRS. NO FOG
RESTRICTIONS IN SIGHT (BAD PUN). REST OF FCST IS VFR...AS HIGH
PRESSURE BUILDS INTO THE REGION...AND ONLY SOME MID/HIGH CLOUDS WILL
BE IN THE FCST WITH LIGHT...ALMOST CALM WINDS FOR MONDAY.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
NOT MUCH GOING ON...SOME FLURRIES EARLY NW PART OF CWA.
PARTIAL CLEARING OVERNIGHT...SOME WIND...THUS TWEAK MIN TEMPS UP
SOME.
NOT A BAD DAY ON MONDAY. SOME HIGH CLDS LATER IN THE DAY.
ETA MAY BE TOO FAR TO THE NORTH WITH THE NEXT SYSTEM...BUT TREND
LATELY IS FOR NOT A LOT OF COLD AIR...AND MILD CONDITIONS TO COME
BACK FAIRLY FAST.
EITHER WAY...THINK MOST OF TUESDAY WILL BE DRY...BUT KEPT LOW POPS
IN. MAY BE JUST COLD ENOUGH FOR A MIX OF RAIN AND SNOW.
OVERALL...LOOKS LIKE A SPLIT FLOW SOME TIME TO COME...EVEN WITH A
COOL DOWN LATER IN THE WEEK. MOST LOOKING AT A FAIRLY MILD
PERIOD...EL-NINO TYPE PATTERN...BUT ALSO FAIRLY WET.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
FCST FOR MID WEEK (TUE NIGHT AND WED) STILL LOOKING WET...WITH SRN
STREAM SYSTEM TO RIDE JUST TO OUR SOUTH. FAST WSWRLY FLOW WILL MOVE
THIS FEATURE ALONG QUICKLY...AND WE MAY NOT SEE THINGS LINGER TOO
LONG IN THE DAY ON WEDNESDAY. PRECIP TYPE LESS OF A CONCERN THAN I
HAD THOUGHT YSTDY...BUT STILL MAY BE COLD ENOUGH (ESP TUES NIGHT) TO
PRODUCE SOME LIGHT SNOW OR FROZEN PRECIP OVER THE HIGHER TERRAIN.
THE HEAVIER PRECIP SHOULD BE IN OUR SRN TIER...AND THAT SHOULD BE
ALL RAIN. WL GO UP TO LIKELY POPS FOR THE SRN HALF OF CWA FOR TUES
NITE AS THE EVENT LOOKS MORE CERTAIN...AND LINGER LIKLIES FOR THE SE
WED AM...BUT THE AFTN SHOULD BEGIN TO DRY OUT. WRAP AROUND COULD
MAKE SOME PCPN IN THE NW INTO THURS. THURS LOOKS COLDER THAN NORMS.
AFTER A BRIEF BREAK IN PCPN CHCS...WE MAY GET A FAST MOVING SYSTEM
TO DROP DOWN FROM THE GR8 LAKES ON FRIDAY...SO WILL HOLD ONTO CHCS
THERE...TOO. THAT SHOT MAY RE-INFORCE OUR COLD AIR...SO WL GET
PROGRESSIVELY COLDER ON THE MAXES FOR FRI (VS THURS). ON SATURDAY
WE WILL ROLL WITH HPC PREFERENCE OF PREV (27/12Z) ECMWF SOLN AND
MANUAL PROGS AND PLAY IT PARTLY CLOUDY AND DRY UNDER HIGH PRES. NEW
DY7 LOOKING INCREASINGLY CLOUDY AND WET WITH A SYSTEM PERHAPS TAKING
AIM AT US FROM THE SW AGAIN. PRECIP TYPE IN QUESTION (AS ALWAYS?).
BUT...AT DY7 IT SHOULD BE ENOUGH JUST TO HAVE THE MENTION OF MIXED
PRECIP IN THERE FOR NOW.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION/LONG TERM...DANGELO
SHORT TERM...MARTIN
Hazardous weather outlook, Nov 28, 5:06 AM EST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 AM EST SUN NOV 28 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-291005-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
506 AM EST SUN NOV 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RG
Flood, Lebanon
- When
- November 28, 6:30 PM EST to November 29, 3:45 AM EST
- Where
- Lebanon forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Heavy rain caused flooding along Swatara Creek at Harper Tavern. The creek rose above flood stage of 9.0 feet at 18:30 EST on the 28th, crested at 9.56 feet at 23:30 EST on the 28th, then fell back below flood stage at 03:45 EST on the 29th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, November 28, 2004$125,000 · 10 events
- Strong Wind in New Jersey, November 28, 2004$42,000 · 21 events
- High Wind in New York, November 28, 2004$70,000 · 50 kt wind · 2 events
- Flash Flood in New York, November 28, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, November 28, 2004$50,000 · 1 event
- Strong Wind in Maine, November 28, 2004$17,000 · 17 events
- Winter Storm in Nebraska, November 28, 200419 events
- Winter Storm in Kansas, November 28 to 30, 200419 events
- Strong Wind in New York, November 28, 2004$20,000 · 1 event
- Flash Flood in New York, November 28, 2004$20,000 · 1 event
- Strong Wind in New Hampshire, November 28, 2004$10,000 · 10 events
- Winter Storm in Nebraska, November 28 to 29, 200410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425769.